| Catalog Number |
3L92503 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hypersensitivity/Allergic reaction (1907); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
| Date of Event |
04/02/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: additional narrative: d6, h4: the information provided regarding the manufacturing date and implantation date are identified to be conflicting.Continued follow-up is being conducted and any additional information received will be reported.
Event or Problem Description
It was reported the patient had a history of a metal-metal articulating total hip arthroplasty of the right hip.On (b)(6) 2024, an mri of the right hip revealed the presence of fluid collection emanating from the joint.Laboratory evaluation demonstrated elevated plasma metal ion levels.On (b)(6) 2026, the patient underwent revision surgery of the right total hip arthroplasty due to mechanical failure secondary to metal hypersensitivity, resulting in an adverse local tissue reaction (altr).Doi: (b)(6) 2009.Dor: (b)(6) 2026.Affected side: right hip.
Additional Manufacturer Narrative
Product complaint: (b)(4).Investigation summary: no device associated with this report was received for examination.According to the information received, "the patient has a history of a metal-metal articulating total hip arthroplasty of the right hip.On (b)(6) 2024, patient performed an mri of the right hip.The scan reveals the presence of fluid collection measuring 6.5 cm emanating from the joint.Laboratory evaluation demonstrated elevated plasma metal ion levels, with chromium at 9 and cobalt at 10.On (b)(6) 2026, the patient underwent revision surgery of the right total hip arthroplasty due to mechanical failure secondary to metal hypersensitivity, resulting in an adverse local tissue reaction (altr).Doi: (b)(6) 2009.Dor: (b)(6) 2026.Affected side: right hip." product description: corail amt collar size 13.Product code: 3l92503.Lot no: 2774526.Quantity of manufactured: (b)(4).Date of manufacturing: 12-dec-2008.Expiry date: 01-nov-2013.A manufacturing record evaluation was performed for the finished device product description: corail amt collar size 13, product code: 3l92503, lot number: 2774526 and no non-conformances / manufacturing irregularities were identified.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 12-dec-2008.3) any anomalies or deviations identified in dhr: none.4) expiry date: 01-nov-2013.Device history review: a manufacturing record evaluation was performed for the finished device product description: corail amt collar size 13, product code: 3l92503, lot number: 2774526 and no non-conformances / manufacturing irregularities were identified.Corrected: d4 (expiration date, primary udi #), g4 pma, h4.Added: d10 concomitant.